MAUDE Adverse Event Report: SOLTA MEDICAL, INC. FRAXEL DUAL 1550/1927 LASER SYSTEM; POWERED LASER SURGICAL INSTRUMENT

SOLTA MEDICAL, INC. FRAXEL DUAL 1550/1927 LASER SYSTEM; POWERED LASER SURGICAL INSTRUMENT
Model Number MC-SYS-SR1500-D-US
Medical Device Problem Code Energy Output Problem (1431)
Health Effect - Clinical Codes Abrasion (1689); Purulent Discharge (1812); Erythema (1840); Localized Skin Lesion (4542); Swelling/ Edema (4577); Wound Odor (4866)
Date of Event 02/27/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A field service visit was conducted, during which a fraxel output checklist was performed.All measured values were within specification.The system was fully tested, and no issues were identified.The treatment tips do not deliver energy and do not store treatment data; therefore, return of the tips does not provide additional evaluable information.An exception would be in cases involving potential physical damage (e.G., scratching from the tip housing); however, this was not reported in this case.As such, the treatment tips are not considered a relevant source of evaluation data for the reported event.The system does not generate or retain datalogs for review.The system includes built-in software safeguards, such as a power-on self-test, which generate error or event codes if the system operates outside of acceptable limits.No such issues were reported.The customer performed a burn paper test and provided the results for review.Evaluation of the burn paper confirmed appropriate laser pattern and coverage.Based on the available information and evaluation, no device-related issues were identified.The investigation is underway.
 
Event or Problem Description
A user facility reported swelling, extensive erythema, oozing/exudative drainage from the skin, and odor following a fraxel facial treatment.During the procedure, the treating physician noted concern that the system may have been delivering excessive energy.The symptoms were first reported to the user facility by the patient approximately two days post-treatment.Secondary interventions consisted of an alastin regimen (cleanser, nectar serum, and moisturizer) for two days post-procedure.On day 3, the alastin products were discontinued, and the patient initiated aquaphor and dilute vinegar soaks.Oral antibiotics (clindamycin 300 mg tid) and antiviral therapy (valacyclovir 1000 mg bid) were prescribed.Post-inflammatory hyperpigmentation (pih) prophylaxis was initiated with tranexamic acid 650 mg daily.Hydrocortisone 1% topical bid was also initiated for erythema.At approximately eleven days post-treatment, the patient¿s condition was reported as healing well, with continued erythema present.Exudative drainage and swelling had improved.Permanent damage and scarring were considered unlikely; however, it was noted to be too early to determine definitively.Five photographs taken approximately one week post-procedure were reviewed by the solta medical reviewer.The images showed extensive erythema involving the forehead, cheeks, nose, and perioral region.Confluent crusted lesions were present, with areas of yellow-brown crusting primarily on the upper forehead and lateral cheeks.The skin appeared moist and inflamed, with visible excoriation in some areas.The findings appeared symmetrical, predominantly affecting facial convexities.No visible involvement of the eyes, lips, or scalp beyond the hairline was observed.Skin texture appeared irregular due to crusting and inflammation.The treatment was completed using eye goggles.No system errors or unusual observations were reported during treatment.The treatment was performed using a 1927 nm wavelength at an energy setting of 10 mj, treatment level 5, with eight passes completed and minimal overlap using a rolling technique.No other procedures (besides the one reported) were performed in the same area within 90 days of the event.It was reported that the patient was not sedated and did not receive pain medication during the procedure.The user facility reported no sun exposure during the healing period nor use of sunscreen.Prior to treatment, the patient reported use of obagi c-clarifying serum containing vitamin c and hydroquinone 4% applied once daily, and tretinoin cream 0.05% applied nightly.Both topical products were discontinued five days prior to the procedure.The patient also reported regular use of carvedilol 6.5 mg twice daily.The patient¿s skin type was recorded as fitzpatrick type ii.The associated treatment tip had been previously used on two other patients.A burn paper test was not performed prior to use of the tip.Subsequent follow-up was initiated to evaluate the patient¿s current status.

Brand Name
FRAXEL DUAL 1550/1927 LASER SYSTEM
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
SOLTA MEDICAL, INC.
11720 north creek pkwy n
suite 100
bothell WA 98011
Manufacturer (Section G)
SOLTA MEDICAL, INC.
11720 north creek pkwy n
suite 100
bothell WA 98011
Manufacturer Contact
sundeep jain
11720 north creek pkwy n
suite 100
bothell, WA 98011
4254202135
MDR Report Key24811130
Report Number3011423170-2026-00320
Device Sequence Number18508963
Product Code GEX
UDI-Device Identifier00816995020233
UDI-Public00816995020233
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K130193
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician Assistant
Type of Report Initial
Report Date (Section B) 03/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMC-SYS-SR1500-D-US
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2026
Initial Report FDA Received Date04/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexFemale